MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK SYRINGE; PISTON SYRINGE
Model Number 303366
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the cannula interlink syringe tip broke off during use.The following information was provided by the initial reporter: "bd syringe plastic needle broke inside iv injection site of iv burothrol did not fall inside the soluset & pt able to receive his morphine iv.1)tubing pump set custom w/3 (not readable) split septum injection port csr (b)(4))cannula syringe w/top port bed csr (b)(4)".
 
Event or Problem Description
It was reported that the cannula interlink syringe tip broke off during use.The following information was provided by the initial reporter: "bd syringe plastic needle broke inside iv injection site of iv burothrol did not fall inside the soluset & pt able to receive his morphine iv.1)tubing pump set custom w/3 (not readable) split septum injection port csr #83869 2)cannula syringe w/top port bed csr # 21903".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/2/2020.H.6.Investigation: a device history record review was not performed as the lot is unknown.To aid in the investigation of this incident, one sample was received for evaluation by our quality team.The sample came in a plastic bag with a tubing set and a 150ml syringe and the plastic needle is loose inside the plastic bag.The sample came with a drug, and based on the complaint description, the drug is morphine.The sample was then visually inspected with a 10x magnifier lens and there is no damage or any other imperfection.There were other products that came with the sample were not inspected as they are not manufactured by this site.As no defect was observed, the cause for defect could not be offered.

Brand Name
CANNULA INTERLINK SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10865126
Report Number1911916-2020-01043
Device Sequence Number2465432
Product Code FMF
UDI-Device Identifier30382903033660
UDI-Public30382903033660
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K920422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303366
Device Catalogue Number303366
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1